I have been taking medication for a long time at this point in my life; it’s been more than 17 years. Every now and then, depending on what medication I’m taking, I will have to deal with some side effects. Some of those side effects cause side effects of their own. It’s a very difficult and complicated issue that appears to have no end.

Right now, a couple of my medications are causing myoclonic twitches, and the twitches have been getting worse over the last few months. I’m still wondering exactly which medications are causing the twitching and I’m curious as to whether or no the twitching will continue to get worse or if it will continue to go away. I wonder the same thing with my nausea and heart burn; will it improve or get worse. What other side effects will I experience since I’m on long-term mental health medications? Are there some precautions I should be taking?

4 thoughts on “Long-Term Side Effects

  1. I wish I had answers for you. I have the exact same symptoms, especially the twitching and nausea. The only thing I know is to treat the nausea with medications for that like Phenergan or Zofran (I take Zofran). The twitching is very concerning. It seems to get worse. Do you think it would go away for you if they changed your meds? Of course, changing meds causes trouble in and of itself, so I understand if that is something you don’t want to try. As far as meds that cause that, it started for me when I went back on Lithium, so that might be the culprit if you take it.

    I don’t know if this helps, but there are several psychiatric medications that gave me side effects for a while and then they finally went away – Strattera and Topamax were two big ones, Strattera caused extreme dry mouth to the point I lost my voice, and Topamax caused tingling in my extremities. Both faded with time. So, I think there is hope. I guess it just depends on the medication and the person. I hope things get better for you!

    Liked by 1 person

    1. I also take Zofran for the nausea. I hope that the twitching will go away if I change meds, but that is a scary thing to do. I’ve been on Lithium so long, I don’t know how I would be without it. I’ve been on both Strattera and Topamax. Strattera didn’t work and created some problems. Topamax had no side effects, but didn’t work very well.

      Like

  2. If you have twitching, you need to consult your doctor immediately. I was on Geodon and it has a side effect of twitching that can apparently become permanent due to nerve damage. I had noticed the twitching around my mouth for a while, but thought it was a nervous tic from anxiety. When my psychiatrist noticed it in her office–without me asking about it–she asked why I was doing that. I said I didn’t know. She’s a very good doctor and usually cautious, but she said this could be very bad news and yanked me off that med immediately. Luckily, the damage was not permanent and the twitching went away. The twitching side effect is called tardive dyskinesia and can be serious.

    Liked by 1 person

    1. Thank you for your support. My psychiatrist, PCP, and physical therapist all know about my twitching. It has gotten a lot worse since I last saw my doctors, so I should probably email my psychiatrist about it, but I see him in 2 weeks and I’ll probably wait to tell him when I see him. I’m afraid to go off of the Lithium, but that’s the only answer as far as I know.

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s